Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 383, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2000, 3:17 PM CDT for Reynolds County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 10, 2000, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 102018 SVRSTL MOC179-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 400 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELLINGTON...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH... GARWOOD ELLINGTON CLEARWATER LAKE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3734 9086 3725 9105 3683 9081 3696 9054
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT THU AUG 10 2000 MODELS IN GENERAL AGREEMENT THE NEXT FEW DAYS IN SHEARING OUT THE TROF ON THE WEST COAST AND MOVING IT OVER THE RIDGE OVER THE CENTER PART OF THE NATION. THIS IN TURN LEAVES A FLAT RIDGE OVER THE WRN 2/3RDS OF THE COUNTRY WITH WITH A UPR LOW DIGGING SWD ALONG THE EAST COAST. CAN'T SEE MUCH IN THE WAY OF LOW LEVEL FORCING TO PRODUCE NOCTURNAL TSRA THRU SATURDAY. MESOETA SOUNDINGS ALSO SHOWING CINH AOA 100 J/KG OVER MOST OF THE CWFA WHICH SHOULD CUT BACK ON CHANCE OF DIURNAL TSRA. WITH DYNAMICS STAYING WELL NORTH OF THE AREA...PLAN ON KEEPING THIS PACKAGE DRY. FWC TEMP GUIDANCE LOOKS TOO WARM NEXT TWO DAYS CONSIDERING THE WEAK NE TO E LOW LEVEL FLOW. WILL LEAN TOWARD THE FAN TEMPS. LOWER DEWPOINTS WILL ALSO KEEP AREA BELOW HEAT ADVISORY CRITERIA INTO SATURDAY. IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH ESTABLISHING A FLAT RIDGE OVER THE COUNTRY. NOGAPS AND CANDADIAN ARE TRYING TO BREAK OUT LIGHT PRECIPITATION OVER MO/IL MONDAY AND TUESDAY IN WEAK VERTICAL MOTION FIELDS. MRF 700MB TEMPS ARE AOA 10C UNDER UPPER RIDGE AND IDENTIFIABLE LOW LEVEL FORCING STAYING JUST N AND E OF CWFA...SO WILL LEAVE DRY FOR NOW. MRF GUIDANCE TEMPS LINE UP WELL WITH 850 MB TEMPS AND WILL FOLLOW. .STL...NONE BRITT
In the hours before
Special weather statement, Aug 10, 11:00 AM CDT, 4 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1100 AM CDT THU AUG 10 2000 NO SEVERE WEATHER IS EXPECTED ACROSS THE AREA THIS AFTERNOON OR TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.